Kentucky, 2006Damaging Wind in Kentucky, August 6, 2006
August 6, 2006 · NWS JKL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 6, 2:33 PM EST, 3 hours earlier.
Area forecast discussion, Aug 6, 2:33 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EDT SUN AUG 6 2006
.DISCUSSION...
RETURN FLOW OFF OF SOUTHEAST CONUS HIGH PRESSURE HAS BROUGHT A RETURN
TO THE JUICY WEATHER. EXPECT SCATTERED COVERAGE TO DIMINISH WITH THE
LOSS OF HEATING. EXPECT TOMORROW TO BE A REPEAT OF TODAY. GFS HAS
BEEN OVERDOING THE PRECIP COVERAGE...SO HAVE UNDERCUT POPS A BIT.
THIS OVERPLAYING OF POPS CONTINUES TO TRANSLATE INTO HIGH
TEMPERATURES...WITH THE GFS MOS CONTINUING TO ADVERTISE TOO COOL.
EXPECT READINGS TO BE COMPARABLE TO TODAY...WHICH HAS BEEN LOWER 90S
FOR MOST LOCATIONS.
FRONTAL BOUNDARY WILL APPROACH MONDAY NIGHT INTO TUESDAY. MODELS HAVE
BEEN REALIZING A SLOWER SOLUTION AS STRONG SUMMERTIME RIDGE TO THE
SOUTH WILL NOT BE EASY TO PUSH OUT. HAVE BUMPED POPS UP FOR TUESDAY
AS BOUNDARY COMES TROUGH THE AREA.
AS CENTRAL CONUS RIDGE GRADUALLY WEAKENS THROUGH THE REST OF THE
WEEKEND LEAVING US SUSCEPTIBLE TO OCCASIONAL TRAVERSING SYSTEMS IN
NORTHWEST FLOW. ANOTHER SHOT OF SLIGHTLY BETTER AIR WILL BE USHERED
IN FOR WEDNESDAY AND THURSDAY...BEFORE ANOTHER TRANSITION TO
INCREASED HUMIDITY OUT AHEAD OF ANOTHER APPROACHING FRONT BY
FRIDAY...WITH PERHAPS MORE SUBSTANTIALLY DRIER AIR TO FOLLOW FOR THE
WEEKEND. HAVE GENERALLY SIDED WITH PERSISTENCE AND STAYED A BIT
WARMER THAN THE NUMBERS AS THE GFS HAS BEEN PREDICTING MORE MODIFIED
AIR MASSES THAN REALITY IN THE PAST.
&&
.PREV DISCUSSION...
1100 AM EDT SUN AUG 6 2006
14Z SFC ANALYSIS SHOWS HIGH PRESSURE OVER THE MID ATLANTIC STATES
WITH GENERAL LOW PRESSURE OVER THE PLAINS. A WEAK INVERTED TROUGH
..THAT WILL LIKELY SERVE AS A FOCUS FOR CONVECTION LATER IN THE
DAY...IS ARCING THROUGH CENTRAL KENTUCKY FROM SOUTHWEST TO NORTHEAST.
A FEW STRAY SHOWERS DRIFTED THROUGH FAR EAST KENTUCKY EARLY THIS
MORNING BUT HAVE LONG SINCE CLEARED OUT ALONG WITH MOST OF THE
CLOUDS. TEMPERATURES ARE RIGHT ON TRACK SO FAR ALONG WITH THE MOIST
DEWPOINTS AROUND 70 DEGREES. THE CONDITIONS ARE FAVORABLE FOR
CONVECTION TO REIGNITE THIS AFTERNOON WITH THE DAYTIME HEATING.
EXPECT PULSE STORM ACTIVITY WHEN IT DOES DEVELOP. WITH A HIGH
FREEZING LEVEL THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. WILL
ADJUST THE GRIDS TO MATCH CURRENT CONDITIONS AND TRENDS...ALSO WILL
UPDATE THE TEXT ZONES TO REMOVE AFTERNOON WORDING. UPDATES OUT
SHORTLY.
330 AM EDT SUN AUG 6 2006
SHORT TERM (TODAY THROUGH TUESDAY)...
UPPER LEVEL RIDGE PRESENTLY LOCATED OVER THE SOUTHERN APPALACHIANS
WILL GET NUDGED WESTWARD TO A LOCATION OVER THE SOUTHERN PLAINS BY
MIDWEEK AS A TROUGH DIGS IN OVER THE NORTHEAST. NORTHWEST FLOW
DEVELOPING IN RESPONSE TO THE REALIGNMENT OF UPPER LEVEL FEATURES
WILL BRING A COUPLE FRONTAL PASSAGES THROUGH THE COMMONWEALTH DURING
THE FORECAST PERIOD...THE FIRST ON MONDAY NIGHT AND TUESDAY AND THE
SECOND LATE IN THE WEEK.
MIDNIGHT SURFACE CHART INDICATES A QUASI-STATIONARY FRONTAL BOUNDARY
LOCATED OVER THE DEEP SOUTH. THE FRONT WILL HEAD NORTHWARD TODAY WITH
FLOW TURNING SOUTHWESTERLY IN THE LOW-LEVELS ADVECTING IN MORE
MOISTURE. SOUNDINGS SHOW LESS OF A CAP TODAY AND WITH CONVECTIVE
TEMPS EXPECTED TO BE REALIZED...SHOULD HAVE NO PROBLEM GENERATING
SCATTERED CONVECTION THIS AFTERNOON. SPC HAS OUTLOOKED MOST OF THE
AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. PULSE STORMS WITH SOME
DAMAGING WINDS ARE THE MAIN THREAT AS HIGH WET-BULB ZERO HEIGHTS
SHOULD LIMIT HAIL THREAT.
SIMILAR SET-UP MONDAY WITH SCATTERED CONVECTION EXPECTED BY AFTERNOON
CONTINUING FURTHER INTO THE EVENING AS COLD FRONT PRESSES DOWN FROM
THE NORTH. GENERALLY FOLLOWED THE NAM PLACEMENT OF THE SURFACE
FEATURE AS CONVECTIVE FEEDBACK IN THE GFS SIGNIFICANTLY SLOWS FRONT
AND INCREASES POPS THROUGH TUESDAY NIGHT AS THE CONVECTIVE BULLSEYE
ROLLS ACROSS THE AREA. NAM SEEMS MORE REASONABLE AND IS IN GOOD
AGREEMENT WITH CONTINUITY...PUSHING FRONT IN HERE MONDAY NIGHT THEN
STALLING IT TO OUR SOUTH OVER THE TENNESSEE VALLEY ON TUESDAY. DRIER
AIRMASS SHOULD THEN PUSH OVER NORTHEAST KENTUCKY ON TUESDAY...BUT
PROXIMITY TO SURFACE FRONT NECESSITATES A 20 POP ALONG THE TENNESSEE
BORDER.
DAYTIME TEMPERATURES ABOVE GUIDANCE SEEM A GOOD BET...CONTINUING THE
RECENT TREND. H85 TEMPS SLIGHTLY HIGHER THAN YESTERDAY SHOULD YIELD
HIGHS IN THE LOWER 90S BOTH TODAY AND MONDAY. AIRMASS WILL BECOME
VERY HUMID WITH DEWPOINTS RISING INTO THE LOWER 70S LATER TODAY AND
THIS WILL PUSH HEAT INDEX VALUES UP TOWARD 100 YET AGAIN AND HOLD
OVERNIGHT LOWS IN THE LOWER 70S THE NEXT TWO NIGHTS. SLIGHTLY COOLER
AND DRIER AIRMASS ADVECTS IN BEHIND FRONT ON TUESDAY BUT TEMPS SHOULD
STILL MAKE AT LEAST THE UPPER 80S.
LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
VERY FEW CHANGES MADE TO EXTENDED. LATEST GFS SHOWS NEXT FRONT
PUSHING THROUGH ON FRIDAY WITH COOLER TEMPS FILTERING IN BEHIND. NO
DOUBT TIMING WILL CHANGE SO LEFT INHERITED POPS ALONE FOR NOW. DID
ADJUST TEMPS DOWN SOME LATE IN THE PERIOD WITH LATEST 06/00Z GFSX MOS
NUMBERS IN HAND...BUT CHANGES WERE MINIMAL.
1015 PM EDT SAT AUG 5 2006
HIGH PRESSURE CONTINUES TO PUSH OFF TO THE EAST OF THE REGION.
EVENING CONVECTION HAS DISSIPATED OVER THE PAST HOUR. SOME LOW CLOUDS
WERE NOTED OVER THE EASTERN COUNTIES...WITH A LARGER AREA OF LOW
CLOUDS FROM NEAR MOREHEAD TO HTS AND THEN SE INTO THE WV COALFIELDS.
TEMPS AS OF 10 PM ARE RUNNING ABOUT 5 DEGREES ABOVE LAST NIGHT IN THE
EAST AND SIMILAR IN THE SW.
THE PREVIOUS FORECAST WAS IN GOOD SHAPE OVERALL. DID ALLOW FOR A
RIDGE/VALLEY TEMP SPLIT OVER THE EASTERN 2/3 OR SO OF THE CWA...KEEPING
LOWS SIMILAR TO LAST NIGHT IN THE SW AND ABOUT 4 OR 5 DEGREES WARMER
IN THE EAST. PATCHY FOG WAS IN THE PREVIOUS GRIDS AND INSERTED THIS
WORDING INTO THE ZFP. DEWPOINTS HAVE ALSO COME UP SINCE LAST
NIGHT...SO LATE NIGHT FOG SHOULD HAVE A LITTLE BETTER COVERAGE THAN
THIS AM. HOWEVER...SOME LOW CLOUDS ON RETURN FLOW MAY LIMIT THIS.
UPDATED ZFP AND GRIDS ARE ALREADY OUT.
510 PM EDT SAT AUG 5 2006
19Z SFC ANALYSIS SHOWS A WASHED OUT COLD FRONT LYING JUST SOUTH OF
TENNESSEE. DRY AND SOMEWHAT COOLER HIGH PRESSURE IS CENTERED OVER
LAKE ERIE AND MOVING EAST. SATELLITE AND LOCAL OBSERVATIONS INDICATE
A SMALL INVERTED TROUGH OVER THE SOUTHEAST THIRD OF KENTUCKY. ALONG
THIS BOUNDARY...A FEW SLOW MOVING SHOWERS HAVE DEVELOPED. EXPECT
THESE TO SETTLE DOWN AS THE GROUND COOLS OVER THE NEXT COUPLE OF
HOURS. ACCORDINGLY...WILL ADDRESS THESE CELLS WITH NOWCASTS AND IF
NECESSARY AN SPS. DESPITE THE INFLUENCE OF NORTHEAST WINDS AND DRIER
DEWPOINTS...AT LEAST OVER OUR NORTHERN COUNTIES...TEMPERATURES SOARED
INTO THE LOWER 90S AT MANY LOCATIONS. AT THE SAME TIME...DEWPOINTS
RANGED FROM THE LOWER 60S IN THE FAR NORTH TO STEAMY 70S IN THE
SOUTH.
THE MODELS CONTINUE TO BE IN GOOD AGREEMENT ALOFT THROUGH 60 HOURS AS
THEY LEAVE THE SUB TROPICAL RIDGE PARKED OVER THE TENNESSEE VALLEY
WHILE FAST FLOW TO THE NORTH PUSHES A WEAKENING TROUGH ACROSS
CENTRAL ONTARIO LATE SUNDAY. THIS KEY FEATURE IS WEAKER AND FURTHER
NORTH THAN IT WAS SHOWN BY THE MODELS 24 HOURS AGO. EVEN-SO...IT HELPS
LEAD TO A DEEPENING NORTHEAST NORTH AMERICAN TROUGH FOR THE FIRST
PART OF THE NEW WEEK WHILE THE SOUTHERN RIDGE RETROGRADES TO THE
NORTHWEST AND BUILDS OVER THE PLAINS. A MODEL BLEND OF THE GFS AND
NAM WAS PREFERRED THROUGH TUESDAY. FOLLOWING THAT THE GFS MATCHED UP
PRETTY WELL WITH THE ECMWF...GIVING CREDENCE TO ITS AMPLIFIED
LONGWAVE PATTERN LATER IN THE WEEK. THE GFS...AND TO AN EXTENT THE
ECMWF...HAS TROUGHING DOMINATING THE NORTHEAST AND RIDGING OVER THE
MIDSECTION OF THE COUNTRY FROM THURSDAY ON. IN GENERAL...EAST
KENTUCKY WILL CONTINUE TO BE UNDER THE INFLUENCE OF THE UPPER RIDGE
FOR MOST OF NEXT WEEK. HOWEVER...THE NORTHWEST FLOW ALOFT THAT
DESCENDS OVER THE AREA FROM THURSDAY ON SHOULD PROVIDE SOME
OPPORTUNITIES FOR MORE SYNOPTICALLY DRIVEN PCPN TOWARD THE END OF
THE FORECAST PACKAGE.
SENSIBLE WEATHER WILL FEATURE THE STRAY SHOWERS DYING OUT IN THE FAR
SOUTHEAST THIS EVENING. THIS IS A JUST HINT OF WHAT IS TO COME FOR
SUNDAY THROUGH MONDAY NIGHT. WITH THE HIGH MOVING OFF TO THE
NORTHEAST...MOISTURE AND HEAT WILL BUILD NORTH INTO THE APPALACHIANS
WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. WHILE THESE
WILL BE MAINLY DIURNALLY DRIVEN...THE THREAT OF CONVECTION IN THIS
SOUPY AIRMASS WILL CONTINUE WELL INTO THE NIGHT. A COLD FRONT THEN
SLOWLY PRESS INTO THE SOUTHERN OHIO VALLEY ON MONDAY...FURTHER
ENHANCING THE THREAT FOR SHOWERS AND THUNDERSTORMS INTO TUESDAY
MORNING. SIMILAR TO THE HIGH THAT HAS...FOR THE MOST PART...
SUPPRESSED CONVECTION TODAY...ANOTHER HIGH WILL DRIFT PAST ON
TUESDAY. THIS WILL BRING A BRIEF SHOT OF DRIER...AND FOR SOME...
COOLER...AIR INTO EAST KENTUCKY ON TUESDAY...LINGERING ON WEDNESDAY.
HOWEVER...RETURN FLOW WILL INCREASE THE CHANCE OF DIURNALLY DRIVEN
CONVECTION THROUGH THE REST OF THE FORECAST. ANY MINOR SHORTWAVES
THAT ZIP BY IN THE NORTHWEST FLOW ALOFT WILL ONLY ADD TO THESE
CHANCES.
MOS TEMPERATURES LOOK REASONABLE THROUGH THE SHORT TERM PORTION OF
THE FORECAST. DID PREFER TEMPS A BIT COOLER TONIGHT THAN THE MET...
ESPECIALLY FOR THE VALLEYS. IN ADDITION...EXPECT HIGHS MONDAY TO BE
JUST AS WARM AS THOSE ON SUNDAY...SO HAVE GONE ABOVE MOS. WITH THE
POPS...ENDED UP CLOSE TO THE SURPRISINGLY SIMILAR MOS VALUES...
THOUGH DID GO A BIT LOWER DURING ON SUNDAY NIGHT.
FOR THE IFPS/GFE GRIDS...USED MY USUAL PROCEDURE TO POPULATE THE
WINDS AND DEWPOINTS FROM THE NAM12 THROUGH 84 HOURS. ONCE AGAIN...I
BROUGHT DOWN THE WINDS EACH NIGHT. THEN I MADE MY TYPICAL ADJUSTMENTS
TO THE DEWPOINTS FOR SOME MIXING SUNDAY AFTERNOON...MAINLY IN THE
HIGHER TERRAIN. DID KEEP THE MIX DOWN EFFECT TO A MINIMUM ON MONDAY
WITH THE FRONT ON OUR DOORSTEP. THE REST OF THE GRIDS WERE IN PRETTY
GOOD SHAPE. AGAIN...THE MOST CHANGES WERE MADE TO THE EXTENDED TO
FINE TUNE THE DETAILS OF THE EARLY WEEK FRONTAL BRUSH BY AND THE
POTENTIAL FOR SLIGHTLY COOLER TEMPS TO END THE WEEK.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
GEOGERIAN
Hazardous weather outlook, Aug 6, 3:51 AM EST, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
451 AM EDT SUN AUG 6 2006
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
451 AM EDT SUN AUG 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON AND CONTINUE INTO
THE EVENING HOURS TONIGHT. LOCALLY HEAVY DOWNPOURS ARE LIKELY WITH
THESE STORMS AND WITH A WARM AND UNSTABLE AIRMASS OVERHEAD...A FEW
OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN
THREAT.
TEMPERATURES WILL TOP OUT IN THE LOWER 90S FOR MOST OF THE OUTLOOK
AREA TODAY WITH HEAT INDICES RISING INTO THE 95 TO 100 DEGREE RANGE
DURING THE AFTERNOON AND EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ANOTHER HOT AND HUMID DAY IS EXPECTED ON MONDAY WITH HIGHS IN THE
LOWER 90S. HEAT INDEX VALUES WILL SOAR INTO THE UPPER 90S DURING THE
AFTERNOON AND EARLY EVENING HOURS.
SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT AS A
COLD FRONT DROPS SOUTH ACROSS THE AREA. THUNDERSTORMS ARE AGAIN
POSSIBLE SOUTH OF THE HAL ROGERS PARKWAY ON TUESDAY AND TUESDAY
EVENING...AND THEN OVER THE ENTIRE OUTLOOK AREA WEDNESDAY THROUGH
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
ABE
In the hours before
Special weather statement, Aug 6, 2:36 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT SUN AUG 6 2006
KYZ080-062015-
LAUREL-
336 PM EDT SUN AUG 6 2006
...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN LAUREL COUNTY
THROUGH 415 PM EDT THIS AFTERNOON...
AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LILY...MOVING
EAST AT 10 MPH.
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
GREIF
Special weather statement, Aug 6, 2:55 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT SUN AUG 6 2006
KYZ116-062045-
CLAY-
355 PM EDT SUN AUG 6 2006
...A STRONG THUNDERSTORM TO AFFECT NORTHERN CLAY COUNTY
THROUGH 445 PM EDT THIS AFTERNOON...
AT 355 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LARUE...MOVING
NORTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR FOGERTOWN AROUND 400 PM EDT...SIDELL AROUND
405 PM EDT...MALCOMB AROUND 410 PM EDT...SACKER GAP AROUND 415 PM
EDT AND LAUREL CREEK AROUND 420 PM EDT.
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
GREIF
Local storm report, Aug 6, 4:49 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
549 PM EDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG FOGERTOWN 37.22N 83.90W
08/06/2006 CLAY KY LAW ENFORCEMENT
SEVERAL TREES DOWN IN FOGERTOWN.
&&
PGLocal storm report, Aug 6, 5:25 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
625 PM EDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL PARKERS LAKE 36.84N 84.48W
08/06/2006 E0.75 INCH MCCREARY KY LAW ENFORCEMENT
&&
TPJThunderstorm Wind, Estill
- When
- August 6, 5:33 PM EST to 5:37 PM EST
- Where
- Estill County, 6 mi S of Irvine
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.617, -83.967
Trees and power lines down on Highway 89 and McKee Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 6, 20061 death · 1 event
- Rip Current in Florida, August 6, 20061 death · 1 event
- Damaging Winds and Lightning Strike in Texas, August 6, 2006$178,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 6, 2006$90,000 · 1 in hail · 5 events
- Damaging Winds in Kansas, August 6, 2006$50,000 · 65 kt wind · 2 events
- Flash Flood in New Mexico, August 6, 2006$50,000 · 1 event
- Damaging Wind in Texas, August 6, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Wyoming, August 6, 2006$40,000 · 1 event
- Heavy Rain in Virginia, August 6, 2006$30,000 · 1 event
- Heat in Kansas, August 6, 200617 events
- Drought in Montana, August 6 to 31, 200616 events
- Damaging Wind in Tennessee, August 6, 2006$18,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525587.